Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Palpitations, red flush over face and chest when exposed to hair dye. Feels better with antihistamines. Is this due to anxiety or allergy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
When I have my hair dyed, for years now I get palpitations and a red flush over my face and chest, which after a few minutes dies down especially as I now take an anti histamine before going to the hairdressers. However I am always anxious before going to the hair dressers because I worry that the reaction might be more severe and this is scarey. I do not itch or swell up could this be just anxiety?
Posted Thu, 12 Apr 2012 in Asthma and Allergy
Answered by Dr. Radhika 1 hour later

Thanks for the query.

If you are getting these reactions that i.e. palpitations and red flushing in your cheeks following dyeing of hair then it is due to allergic reactions of the hair XXXXXXX Also the reactions are reducing upon talking antihistamines, which denote they are caused due to allergy

But if you are experiencing this before dyeing your hair then it must be due to anxiety. You will need to observe when it starts.

Also antihistamines will work for allergies caused due to XXXXXXX If you have anxiety you will need to take a group of medication called Benzodiazepines.

Try to change the hair XXXXXXX to a more organic or herbal kind, which does not cause allergy.

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Wish you good health and speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor